Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Having hay fever. On naproxen for knee pain and ramipril for blood pressure. Is it safe to take these medicine?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
hi i have been given naproxen for pain in my knee joint,but after reading the information leaflet which comes with the tablets,it states that if i am taking ramipril or suffer with blood pressure that i should not take them,i have blood pressure and take ramipril with amlodopine,as my doctoor knows this,is it safe for me to take naproxen or shoul i be cautious and abstain from taking them.i also sufer from hay fever certain times of the year.
Posted Fri, 20 Jul 2012 in General Health
Answered by Dr. Mayank Bhargava 49 minutes later

1) Naproxen belongs to NSAIDs group (a group of medicines, mostly use for relief of fever and pain ) and these medicine have multiple side effects. Derangement of kidney function is one of dreadful side effect. NSAIDs use for a long period (as in your case, for knee joint pain) increases the risk of renal shutdown.

2) NSAIDs (a Naproxen ) cause renal shut down by papillary necrosis in kidney. this renal shutdown may be acute or chronic.

3) Ramipril is contraindicated if your kidney function are deranged (serum creatinine >2.5 mg%). So simultaneous use of Naproxen & Ramipril poses you at high risk of renal derangement. Use of Naproxen in high blood pressure candidates may raise blood pressure after causing renal derangement. Its better to avoid combined usage.

4) You can take Acetaminophen/ Paracetamol. This is safer.

Hope this will solve your query.

Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor